Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Could the underactive thyroid be treated for overactive thyroid?

I have an underactive thryroid on 100mcg levothroxine daily been diagnosed as diabetic type 2 on metaformin 500mg once daily continue to lose weight and cant afford to lose any more weight. can my underactive thyroid change to over active? I am 47, male, 5 ft 4 ins and weigh 10 stone.
Mon, 12 Dec 2016
Report Abuse
Question is related to
Diseases and Conditions ,  
Medical Topics
Endocrinologist 's  Response
Hello,
I have gone carefully through your query and understood your concern
The overdosage of levothyroxine can cause overactive thyroid or hyperthyroidism.
You need to check TSH level and adjust the dose of levothyroxine according to the result.
You should check the TSH every 6 months, once you have found the proper dose.
For a personalised comprehensive evaluation, treatment recommendations, or individual therapy, ask me at HealthCareMagic at this private link:
HCM Dr. Guni

Kind regards,
Dr,Mirjeta
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Diagnosed with an underactive thyroid 8 years ago was taking 125mg Levothyroxin daily. After recent annual check up found to have gone overactive now taking 100 mg 4 days a week and 75mg Levo 3 days a week. For past 6 months have developed nosebleeds, just a trickle every now and then from right nostril, could this be connected to my thyroid going over active?

doctor1 MD

I was diagnosed with having an under active thyroid, I gained 25lbs and now weigh 195lbs and I am 5 9. My doctor refused to treat it he just said if I walked more and watched my diet it would go away. I have tried walk in clinics and they tell me I need a family doctor but I have not gone back to the first one in 2 years as he refuses to help with any issue I ever had. I found a site for synthroid online, would that help? I can t find another doctor that can take me on as a patient.

doctor1 MD

Hi, I m a 17 year old female, I m 5 foot 9 and 15 stone (over weight, I know) and my health has been alright, apart from appendicitis I had a few months ago. But apart from that and my migraines I suffer from, my health is fine. Recently I ve been feeling really tired and have low energy. Since I ve started to feel tired I have around about 17 hours sleep, even after I ve woken up I want to go back to bed. I haven t the energy to do much either. And recently, I ve noticed my voice changing when I m tired. It goes sort of clear yet crackly and sounds like I m about to break down and cry. Do you know what could be wrong with me? I thought it might be and underactive thyroid. Thank you in advance

Recent questions on  Thyroid

doctor1 MD

My daughter c/o lumps on her ribs and sternum that hurts when she is ovulating. This causes her to become very anxious and concerned that she has a serious health disorder. I cannot find any real related information unless it is an autoimmune disorder family hx of hypothyroidism and celiac s

doctor1 MD

I am a Ph.D. chemist, ~50, have been taking thyroid medication since 1995, Since switching from T4 only to T3/T4 (25ug/75ug), I have seen a big improvement in cognition and then on switching to T3 (50ug) only (done this myself for just the past 3 days see and even better improvement when it comes to my attention span. In addition, I take meds for depression & anxiety. I have not experienced any unpleasant side effects of T3 only besides a little diarrhea--is this OK? ( I think somehow, my body has a greatly diminished ability to covert T4 to T3).

doctor1 MD

High Parathryoid PTH levels, tingling hands and feet - Hands are now very swollen puffy and hurting Vit. D was low in December (now normal) general bone and muscle pains (hip) and bone spurs Told to lower my calcium 2004 : thyroid removed (suspected cancer) 2008 Kidney cancer (left kidney removed

doctor1 MD

Hi, I am a 35 yr old male and recently during a full physical, my doctor found that I have hypothyroid and has prescribed 25mcg of synthyroid. After having it for two weeks I have started getting frequent headaches, bad stomach, chest discomfort. Hence I stopped the medicine. Now the symptoms are persistant and my neck lymph nodes have started hurting as well. Do I need to seek emergency help? Should I go for a second opinion before I go on a long term treatment of synthyroid?

doctor1 MD

my child is 21 months old and suffeing from constipation from long term. pedistrician told to use some laxatives from 10days as situation got worse ,but still no luck.we did use the back medicine for m otion after 4days while using laxatives. she...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I'm a 69 year old female and I'm still getting hot flashes. Doctors say it's something like my internal thermostat is not working. Doesn't sound very specific, does it? A few days ago a hot flash came on and this time the cold sweat was...